Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 321, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Oct 7, 2011, 9:46 PM CDT for 4 counties in Nebraska. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2011, 9:46 PM CDT (02:46 UTC)
- Expired
- Oct 7, 2011, 10:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Buffalo County, NE, Hall County, NE, Howard County, NE, Sherman County, NE
The radar
The Grand Island radar (KUEX), 85 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 9:50 PM CDT | TSTM WND GST 60 | 10 E Ravenna, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 7, 6:45 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2632 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768
WUUS53 KGID 080246
SVRGID
NEC019-079-093-163-080330-
/O.NEW.KGID.SV.W.0321.111008T0246Z-111008T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
946 PM CDT FRI OCT 7 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHWESTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA...
WESTERN HOWARD COUNTY IN CENTRAL NEBRASKA...
SOUTHEASTERN SHERMAN COUNTY IN CENTRAL NEBRASKA...
* UNTIL 1030 PM CDT
* AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RAVENNA TO 7 MILES SOUTHEAST OF POOLE TO 6 MILES NORTHWEST OF
GIBBON...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROCKVILLE...BOELUS...FARWELL...DANNEBROG...CAIRO...ELBA AND ST.
PAUL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4134 9846 4090 9841 4067 9908 4091 9899
4119 9896
TIME...MOT...LOC 0246Z 231DEG 26KT 4105 9883 4096 9880
4082 9891
WIND...HAIL 60MPH <.75IN
$$
FAY4 follow-up statements
979
WWUS53 KGID 080257
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
957 PM CDT FRI OCT 7 2011
NEC019-079-093-163-080330-
/O.CON.KGID.SV.W.0321.000000T0000Z-111008T0330Z/
BUFFALO NE-HALL NE-HOWARD NE-SHERMAN NE-
957 PM CDT FRI OCT 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SHERMAN...WESTERN HOWARD...NORTHWESTERN HALL AND NORTHEASTERN BUFFALO
COUNTIES UNTIL 1030 PM CDT...
AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BOELUS TO 8 MILES SOUTHEAST OF POOLE...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BOELUS...FARWELL...CAIRO...DANNEBROG...ELBA AND ST. PAUL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4134 9846 4093 9842 4085 9894 4100 9893
4120 9891
TIME...MOT...LOC 0257Z 231DEG 26KT 4109 9875 4104 9870
4092 9880
WIND...HAIL 70MPH <.75IN
$$
FAY376
WWUS53 KGID 080307
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1007 PM CDT FRI OCT 7 2011
NEC019-163-080317-
/O.CAN.KGID.SV.W.0321.000000T0000Z-111008T0330Z/
BUFFALO NE-SHERMAN NE-
1007 PM CDT FRI OCT 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHERMAN AND
NORTHEASTERN BUFFALO COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4134 9846 4103 9843 4097 9872 4104 9872
4105 9874 4125 9875
TIME...MOT...LOC 0307Z 221DEG 37KT 4120 9863 4115 9859
4106 9864
$$
NEC079-093-080330-
/O.CON.KGID.SV.W.0321.000000T0000Z-111008T0330Z/
HALL NE-HOWARD NE-
1007 PM CDT FRI OCT 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN HOWARD
AND NORTHWESTERN HALL COUNTIES UNTIL 1030 PM CDT...
AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FARWELL TO DANNEBROG TO BOELUS...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
FARWELL...DANNEBROG...ELBA AND ST. PAUL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4134 9846 4103 9843 4097 9872 4104 9872
4105 9874 4125 9875
TIME...MOT...LOC 0307Z 221DEG 37KT 4120 9863 4115 9859
4106 9864
WIND...HAIL 60MPH <.75IN
$$
FAY278
WWUS53 KGID 080316
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1016 PM CDT FRI OCT 7 2011
NEC079-080325-
/O.CAN.KGID.SV.W.0321.000000T0000Z-111008T0330Z/
HALL NE-
1016 PM CDT FRI OCT 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HALL COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4134 9846 4105 9843 4105 9868 4127 9868
TIME...MOT...LOC 0315Z 223DEG 53KT 4130 9849 4124 9847
4116 9850
$$
NEC093-080330-
/O.CON.KGID.SV.W.0321.000000T0000Z-111008T0330Z/
HOWARD NE-
1016 PM CDT FRI OCT 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL HOWARD
COUNTY UNTIL 1030 PM CDT...
AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FARWELL TO DANNEBROG...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
ST. PAUL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4134 9846 4105 9843 4105 9868 4127 9868
TIME...MOT...LOC 0315Z 223DEG 50KT 4130 9849 4124 9847
4116 9850
WIND...HAIL 60MPH <.75IN
$$
FAY283
WWUS53 KGID 080327
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1027 PM CDT FRI OCT 7 2011
NEC093-080337-
/O.EXP.KGID.SV.W.0321.000000T0000Z-111008T0330Z/
HOWARD NE-
1027 PM CDT FRI OCT 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HOWARD COUNTY WILL
EXPIRE AT 1030 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 4134 9846 4105 9843 4105 9868 4127 9868
TIME...MOT...LOC 0327Z 223DEG 50KT 4142 9834 4136 9832
4128 9835
$$
FAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 8:58 PM CDT, 48 minutes earlier.
Area forecast discussion, Oct 7, 8:58 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 858 PM CDT FRI OCT 7 2011 .DISCUSSION...UPDATED THE FORECAST EARLIER FOR THE NEW TORNADO WATCH IN THE NORTHWESTERN CWA AND ALSO EXPIRED WIND ADVISORY IN NORTH CENTRAL KANSAS. TRIMMED BACK CHANCES OF PRECIPITATION IN THE SOUTHEAST AS THE CORRIDOR OF PRECIPITATION WILL LIKELY CONTINUE SHIFTING WEST. && .PREV DISCUSSION... /ISSUED 642 PM CDT FRI OCT 7 2011/ AVIATION...00Z TAF. AN ACTIVE WEATHER PERIOD IS EXPECTED WITH SHOWERS AND THUNDERSTORMS NEAR THE TERMINAL LOCATION ALREADY. WILL CARRY A BRIEF TEMPO GROUP FOR THUNDERSTORMS OVER THE NEXT COUPLE OF HOURS...BUT IT APPEARS THAT THE MAIN AREA OF RAIN SHOULD PUSH BACK TO THE NORTHWEST FOR A WHILE TONIGHT BEFORE RETURNING TO THE SOUTHEAST ON SATURDAY. WILL CARRY CATEGORICAL RAIN CHANCES AFTER 16Z WITH SEVERAL MODEL SOLUTIONS SUGGESTING SATURDAY COULD BE A WET DAY. CEILINGS WILL START AT VFR...BUT THEY WILL GRADUALLY DROP INTO AT LEAST MVFR LEVELS AS THE RAIN APPROACHES. THERE IS SOME CHANCE CONDITIONS COULD DROP TO IFR LEVELS...BUT WAS NOT YET CONFIDENT ENOUGH IN THAT TO CARRY IT IN THE FORECAST. PREV DISCUSSION... /ISSUED 354 PM CDT FRI OCT 7 2011/ SHORT TERM...LATE THIS AFTERNOON THROUGH DAYTIME SATURDAY. THE PARAMOUNT ISSUE IS THE THREAT FOR STRONG/SEVERE STORMS DURING THE NEXT SEVERAL HOURS...AND THE FIRST OF POTENTIALLY SEVERAL ROUNDS OF LOCALLY HEAVY RAINFALL. AS OF 2015Z...THE FIRST FAIRLY ISOLATED...FAST-MOVING STRONG TO SEVERE STORMS OF THE DAY HAD ALREADY FIRED UP ALONG A NARROW CORRIDOR FROM FROM NEAR NEAR PHILLIPSBURG TO GRAND ISLAND...MOVING NORTH-NORTHEAST AT AROUND 45 MPH. ALTHOUGH THIS CONVECTION HAS FIRED EARLIER THAN ORIGINALLY THOUGHT...THE OVERALL SYNOPTIC AND MESOSCALE STORY REMAINS LARGELY UNCHANGED. 20Z OBJECTIVE SFC ANALYSIS PLACES A ROUGHLY 990MB LOW NEAR THE NORTHERN EDGE OF THE ND/MT BORDER...WITH THE EFFECTIVE SURFACE TROUGH/COLD FRONT STRETCHING SOUTH ACROSS NORTH CENTRAL/WESTERN NEB...VERY CLOSE TO THE WESTERN EDGE OF THE CWA. GUSTY SOUTH WINDS CONTINUE ACROSS NEARLY THE ENTIRE CWA IN THE TIGHTENED PRESSURE GRADIENT EAST OF THE TROUGH AXIS...WITH SUSTAINED SPEEDS COMMONLY 20-25 MPH...AND LOCALLY HIGHER. ALTHOUGH IT HAS BEEN FAIRLY MARGINAL THROUGH THE DAY...STRUGGLING TO ACHIEVE 30 MPH SUSTAINED SPEEDS...WILL LET THE WIND ADVISORY ACROSS 4 OF THE KS COUNTIES RIDE FOR NOW. ALOFT...LATEST WATER VAPOR IMAGERY AND SHORT TERM MODEL DATA DEPICTS A HIGHLY AMPLIFIED TROUGH ACROSS THE WESTERN CONUS...WITH ONE CLOSED LOW EXITING ND INTO CANADA...AND THE PRIMARY UPSTREAM ONE OF INTEREST CENTERED NEAR THE 4 CORNERS REGION. IN BETWEEN A ROUGHLY 110KT H3 JET EXTENDS BETWEEN THESE TWO SYSTEMS. THE GENERAL SCENARIO IS FOR STORMS TO CONTINUE DEVELOPING INTO THE EARLY EVENING HOURS MAINLY ALONG THE ALREADY-DEFINED SOUTHWEST-NORTHEAST CORRIDOR FOCUSED ACROSS THE CENTRAL CORRIDOR OF THE CWA. PER THE 12Z 4KM WRF-NMM EXPLICIT REFLECTIVITY...STORMS WILL CONTINUE DEVELOPING AND RACING NORTHEAST...WITH THE PRIMARY THREATS CONSISTING OF DAMAGING WINDS/HAIL. HOWEVER...ANY STORM THAT CAN REMAIN DISCRETE FOR A MODEST PERIOD OF TIME COULD TRY PUTTING DOWN A BRIEF TORNADO...ESPECIALLY TOWARD SUNSET AND THEREAFTER AS LOW LEVEL 0-0.5 KM CONTINUES TO INCREASE INTO AT LEAST THE 20-25KT RANGE. OTHERWISE...MULTIPLE STORM MERGERS SHOULD RESULT IN A GRADUAL OR POTENTIALLY FAIRLY QUICK TRANSITION TO A QUASI-LINEAR/LINEAR MODE GIVEN THAT DEEP LAYER SHEAR VECTORS ARE ORIENTED LARGELY PARALLEL TO THE INITIATING LOW LEVEL BOUNDARY. AT LEAST FOR THE FIRST SEVERAL HOURS...STORMS WILL REMAIN FAIRLY CLOSELY TIED TO THE NARROW INITIATING CORRIDOR...BUT WITH TIME SHOULD EXPAND OFF TO ESPECIALLY THE NORTH AND WEST...POSSIBLE DEVELOPING ALONG OUTFLOW. ALTHOUGH ISOLATED ACTIVITY COULD DEVELOP EAST OF THE CURRENT CORRIDOR IN AN ENVIRONMENT FEATURING A WEAK CAP AND 1000-1500 J/KG AT ANY TIME...THE OVERALL THINKING IS THAT MUCH OF THE SOUTHEAST HALF OF THE CWA WILL REMAIN STORM FREE...POTENTIALLY THROUGH THE NIGHT. THIS IS LARGELY IN RESPONSE TO THE STEERING FLOW ALOFT TURNING MORE MERIDIONAL AS THE SOUTHWEST CONUS CLOSED LOW LIFTS NORTHEAST TOWARD THE NM/CO BORDER...FOCUSING CONVECTION FARTHER WEST. AFTER DARK TONIGHT...THE LATEST TREND FROM THE 18Z NAM IS TO FOCUS MOST OF THE CONVECTION ACROSS THE NORTHWEST 1/4 OF THE CWA...AND EVEN WEST OF THE CWA ALTOGETHER. STAY TUNED...AS FUTURE UPDATES THIS EVENING COULD NECESSITATE A CONSIDERABLE LOWERING OF POPS ESPECIALLY ACROSS THE SOUTHEAST 1/2. FOR THE DAYTIME HOURS SATURDAY...MAINTAINED HIGH 70-80 POPS FROM INHERITED FORECAST...WITH ONLY MINOR TWEAKING. HOWEVER..WANT TO EMPHASIZE THAT THE DAY IS BY NO MEANS A SURE WASHOUT FOR ALL AREAS...AS SHOWERS/STORMS SHOULD GRADUALLY EXPAND EASTWARD ACROSS THE CWA FROM WEST TO EAST...WHILE STREAMING SOUTH TO NORTH. ALTHOUGH NOT ANTICIPATING A MAJOR SEVERE THREAT WITH INSTABILITY STUNTED BY CONSIDERABLE CLOUD COVER...WILL HAVE TO MONITOR ESPECIALLY SOUTHWEST ZONES IN THE AFTERNOON AS A MID LEVEL DRY SLOT COULD TRY WORKING NORTH ALONG THE EASTERN PERIPHERY OF THE MID LEVEL LOW TRACKING NORTH ACROSS EASTERN COLORADO. BRIEFLY FOCUSING ON TEMPERATURES...RAISED LOWS TONIGHT A FEW DEGREES...AND SEVERAL DEGREES IN THE NORTHWEST...TO ACCOUNT FOR PERSISTENT SOUTH/SOUTHEAST FLOW AND WESTWARD SHIFT OF SYNOPTIC QUASI-STATIONARY FRONTAL ZONE. DESPITE RAINFALL ACROSS MUCH OF THE AREA DURING THE DAY SATURDAY...THE WARMER START AND POTENTIAL FOR A FEW PEEKS OF AFTERNOON SUN SHOULD KEEP TEMPERATURES FROM FLAT- LINING ALL DAY...AND ACTUALLY BUMPED UP HIGHS A BIT...AIMING FOR MID 60S FAR WEST/NORTHWEST...TO MID 70S FAR EAST. IN CLOSING...KEEP IN MIND THAT DESPITE THE HIGH POPS AND POTENTIAL RAINFALL AMOUNTS OVER THE NEXT FEW DAYS...NOT EVERYBODY WILL SEE STORMS AND HEAVY RAINFALL AT THE SAME TIME...WITH PARTS OF THE SOUTHEAST CWA POSSIBLY REMAINING HIGH AND DRY UNTIL VERY LATE TONIGHT OR EVEN WELL INTO THE DAY ON SATURDAY. RAINFALL AMOUNTS WILL LIKELY VARY CONSIDERABLY OVER SMALL AREAS...AND SOME AREAS ASSIGNED VERY HIGH POPS COULD GO DRY FOR HOURS. CERTAINLY OVER THE COURSE OF THE ENTIRE WEEKEND THOUGH...PARTS OF THE CWA COULD TALLY IN EXCESS OF 3 INCHES OF RAIN...AND IT WILL RAIN AT SOME POINT. LONG TERM...SATURDAY NIGHT THROUGH FRIDAY. THE MAIN CONCERN WILL BE THE CHANCES OF SHOWERS/THUNDERSTORMS INTO EARLY NEXT WEEK. THE START OF THE LONG TERM PERIOD WILL BEGIN WITH A LARGE TROUGH/LOW AT H5 ACROSS THE ROCKIES WHILE HIGH PRESSURE SITS ACROSS THE NORTHEAST UNITED STATES. AT THE SURFACE...A WEAK LOW WILL BE LOCATED IN WESTERN KANSAS/EASTERN COLORADO WITH A FRONT STRETCHING NORTHWARD OUT OF THE LOW INTO PARTS OF CENTRAL NEBRASKA. THE H5 LOW/TROUGH WILL NOT MAKE MUCH PROGRESS EAST SATURDAY NIGHT INTO SUNDAY...BUT DOES BEGIN TO ACCELERATE SUNDAY NIGHT INTO MONDAY. THIS WILL KEEP RAIN CHANCES ACROSS THE REGION THROUGH THE WEEKEND INTO MONDAY...HOWEVER TRYING TO NAIL DOWN THE TIMES OF GREATER VERSUS LESSER CHANCES WILL BE THE CHALLENGE. THE 07.12Z NAM AND GFS DIFFER IN THEIR HANDLING OF THE SMALLER SCALE PERTURBATIONS THAT PIVOT AROUND THE MAIN UPPER LEVEL LOW...BUT THE OVERALL MESSAGE FROM THE MAJORITY OF MODEL SOLUTIONS IS THAT THE WEEKEND INTO MONDAY SHOULD BE FAIRLY WET. WILL CONTINUE TO CARRY HIGH CHANCE...TO AT TIME LIKELY POPS WHICH WILL PROBABLY NOT BE HIGH ENOUGH AT TIMES...BUT WITHOUT GREATER CONFIDENCE IN THE SMALLER SCALE WAVE PASSAGES DID NOT WANT TO BOOST INTO THE CATEGORICAL POP RANGE YET. THERE SHOULD BE ENOUGH INSTABILITY IN PLACE TO KEEP AT LEAST ISOLATED THUNDERSTORMS IN THE FORECAST THROUGH THE MONDAY...HOWEVER DO NOT EXPECT THERE TO BE MUCH OF A SEVERE WEATHER THREAT. THINK THE MAIN ISSUE WILL BE THE POSSIBILITY OF HEAVY RAINFALL...AND THAT IS ALREADY WELL COVERED IN THE HAZARDOUS WEATHER OUTLOOK. THE MAIN UPPER TROUGH/LOW LIFTS ACROSS THE REGION ON MONDAY...WITH THE MAIN RAIN CHANCES SHIFTING EAST OF THE FORECAST AREA FOR MONDAY NIGHT. ANOTHER MID LEVEL WAVE ARRIVES FOR TUESDAY WHICH WILL BRING ANOTHER CHANCE OF RAIN...BUT THIS WAVE SHOULD BE A FAIRLY QUICK HITTER. AN H5 RIDGE BUILDS BACK ACROSS THE WESTERN UNITED STATES AND SHIFTS INTO THE CENTRAL PLAINS FOR THE END OF THIS WEEK. THAT WILL KEEP IT DRY FROM WEDNESDAY NIGHT AND BEYOND. REGARDING TEMPERATURES...HIGHS SHOULD BE FAIRLY SEASONABLE MOST OF THE PERIOD...THOUGH THEY WILL LIKELY START OFF A LITTLE ON THE COOL SIDE...ESPECIALLY ON SUNDAY WITH DUE TO THE RAIN AND CLOUDS THAT WILL COVER THE REGION. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATED...HEINLEIN AVIATION...KING SHORT TERM...PFANNKUCH LONG TERM...KING
Hazardous weather outlook, Oct 7, 7:15 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 715 PM CDT FRI OCT 7 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 081200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 715 PM CDT FRI OCT 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THIS EVENING...SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY NORTHWEST OF A LINE FROM FRANKLIN TO HASTINGS TO YORK NEBRASKA. THUNDERSTORMS WILL DEVELOP WITHIN A SOUTHWEST TO NORTHEAST CORRIDOR...BUT WILL EXPAND IN COVERAGE PRIMARILY FARTHER NORTHWEST WITH TIME. THE MAIN HAZARDS FROM SEVERE THUNDERSTORMS WILL BE ISOLATED TORNADOES...DAMAGING WINDS UP TO AROUND 70 MPH...HAIL TO THE SIZE OF HALF DOLLARS...AND LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST ACROSS THE OUTLOOK AREA FROM SATURDAY THROUGH WEDNESDAY. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...A FEW STORMS ON SATURDAY COULD STILL BE ON THE STRONG SIDE...CAPABLE OF PRODUCING WINDS TO AROUND 50 MPH AND HAIL TO AROUND PENNY SIZE. IN ADDITION...MULTIPLE ROUNDS OF SHOWERS AND STORMS THROUGH THE WEEKEND MAY RESULT IN SIGNIFICANT RAINFALL TOTALS FOR PARTS OF THE AREA...POTENTIALLY IN EXCESS OF 3 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PARTS OF THE OUTLOOK AREA FROM THIS AFTERNOON INTO THE LATE EVENING HOURS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
In the hours before
Local storm report, Oct 7, 7:37 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
737 PM CDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL ATLANTA 40.37N 99.47W
10/07/2011 E1.75 INCH PHELPS NE TRAINED SPOTTER
&&
GUERREROLocal storm report, Oct 7, 7:47 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
747 PM CDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST HOLDREGE AIRPORT 40.45N 99.34W
10/07/2011 M58 MPH PHELPS NE AWOS
MEASURED BY AWOS
&&
PFANNKUCHLocal storm report, Oct 7, 8:12 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
812 PM CDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 2 SW PROSSER 40.67N 98.60W
10/07/2011 E1.00 INCH ADAMS NE PUBLIC
BRIEF NICKEL TO QUARTER SIZE HAIL
0355 PM HAIL GRAND ISLAND 40.92N 98.37W
10/07/2011 E0.50 INCH HALL NE NWS EMPLOYEE
HALF INCH DIAMETER HAIL ON SOUTHWEST SIDE OF GRAND
ISLAND.
0355 PM HAIL GRAND ISLAND 40.92N 98.37W
10/07/2011 E0.75 INCH HALL NE TRAINED SPOTTER
0440 PM TSTM WND DMG ATLANTA 40.37N 99.47W
10/07/2011 PHELPS NE EMERGENCY MNGR
HALF OF A ROOF REMOVED FROM A GRAIN STORAGE BUILDING ON
THE SOUTH EDGE OF ATLANTA
0535 PM HAIL KEARNEY 40.70N 99.08W
10/07/2011 E1.00 INCH BUFFALO NE EMERGENCY MNGR
EMERGENCY MANGER RELAYED A REPORT FROM A DISPATCHER THAT
QUARTER SIZE HAIL WAS FALLING ON THE NORTHWEST SIDE OF
KEARNEY.
0543 PM TSTM WND GST KEARNEY AIRPORT 40.73N 99.01W
10/07/2011 M59.00 MPH BUFFALO NE AWOS
0550 PM HAIL 6 NW GIBBON 40.81N 98.93W
10/07/2011 M0.88 INCH BUFFALO NE TRAINED SPOTTER
DRIFTS OF HAIL STILL ON GROUND 30 MINUTES AFTER PASSAGE
OF STORM. TIME ESTIMATED FROM RADAR.
0613 PM HAIL CAIRO 41.00N 98.61W
10/07/2011 E0.75 INCH HALL NE LAW ENFORCEMENT
0622 PM TSTM WND GST 1 E CAIRO 41.00N 98.59W
10/07/2011 E55.00 MPH HALL NE EMERGENCY MNGR
0700 PM HAIL DANNEBROG 41.12N 98.55W
10/07/2011 E1.00 INCH HOWARD NE PUBLIC
DELAYED REPORT OF QUARTER SIZE HAIL.
0726 PM HEAVY RAIN DANNEBROG 41.12N 98.55W
10/07/2011 M2.00 INCH HOWARD NE PUBLIC
2 INCHES OF RAIN SO FAR FROM STORMS DURING LAST FEW HOURS
0730 PM HAIL ATLANTA 40.37N 99.47W
10/07/2011 E1.75 INCH PHELPS NE TRAINED SPOTTER
0745 PM TSTM WND GST HOLDREGE AIRPORT 40.45N 99.34W
10/07/2011 M58.00 MPH PHELPS NE AWOS
MEASURED BY AWOS
&&
PFANNKUCHSpecial weather statement, Oct 7, 8:35 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 835 PM CDT FRI OCT 7 2011 NEZ060-061-073-074-080200- BUFFALO NE-DAWSON NE-KEARNEY NE-PHELPS NE- 835 PM CDT FRI OCT 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR PHELPS...NORTHWESTERN KEARNEY... SOUTHEASTERN DAWSON AND BUFFALO COUNTIES UNTIL 900 PM CDT... AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF RIVERDALE TO ATLANTA...AND MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LOOMIS... RIVERDALE... ODESSA... POOLE... RAVENNA... PLEASANTON... ELM CREEK... AMHERST... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 253 AND 280. THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4104 9936 4104 9872 4038 9916 4036 9961 TIME...MOT...LOC 0135Z 205DEG 36KT 4087 9902 4044 9950 FAY
Special weather statement, Oct 7, 9:07 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 907 PM CDT FRI OCT 7 2011 NEZ039-040-080230- GREELEY NE-VALLEY NE- 907 PM CDT FRI OCT 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN VALLEY AND NORTHWESTERN GREELEY COUNTIES UNTIL 930 PM CDT... AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF NORTH LOUP...OR 12 MILES SOUTH OF ORD...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ORD... NORTH LOUP... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4174 9852 4139 9877 4141 9907 4174 9884 TIME...MOT...LOC 0207Z 209DEG 36KT 4146 9889 FAY
Special weather statement, Oct 7, 9:15 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 915 PM CDT FRI OCT 7 2011 NEZ046-061-073-074-080245- BUFFALO NE-KEARNEY NE-PHELPS NE-SHERMAN NE- 915 PM CDT FRI OCT 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERMAN...NORTHEASTERN PHELPS...NORTHWESTERN KEARNEY AND CENTRAL BUFFALO COUNTIES UNTIL 945 PM CDT... AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASANTON TO 8 MILES NORTHWEST OF AXTELL...AND MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... KEARNEY... PLEASANTON... HAZARD... POOLE... RAVENNA... ROCKVILLE... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 265 AND 284. THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4114 9882 4059 9889 4048 9928 4114 9919 TIME...MOT...LOC 0216Z 223DEG 34KT 4095 9906 4058 9919 FAY
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:05 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 40 min |
| Oct 7, 7:33 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Greeley, Hall, Howard, Sherman, Valley | 29 min |
| Oct 7, 7:41 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 49 min |
| Oct 7, 7:53 PM CDT | Tornado Warning | GID | Buffalo, Kearney, Phelps | 37 min |
| Oct 7, 8:35 PM CDT | Special Weather Statement | GID | Buffalo, Phelps | 25 min |
| Oct 7, 8:43 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 32 min |
| Oct 7, 8:49 PM CDT | Areal Flood Advisory | GID | Furnas, Gosper, Harlan, Phelps | 6 hr |
| Oct 7, 9:07 PM CDT | Special Weather Statement | GID | Valley | 23 min |
| Oct 7, 9:15 PM CDT | Special Weather Statement | GID | Buffalo | 30 min |
| Oct 7, 9:47 PM CDT | Areal Flood Advisory | GID | Buffalo, Phelps | 6 hr |
| Oct 7, 10:31 PM CDT | Special Weather Statement | GID | Howard | 29 min |
| Oct 7, 10:48 PM CDT | Special Weather Statement | GID | Howard | 27 min |
| Oct 7, 11:21 PM CDT | Special Weather Statement | GID | Harlan | 24 min |
| Oct 7, 11:29 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 31 min |
| Oct 8, 12:24 AM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney, Phelps | 36 min |
| Oct 8, 1:05 AM CDT | Special Weather Statement | GID | Adams, Hall | 25 min |
| Oct 8, 3:44 AM CDT | Special Weather Statement | GID | Franklin, Harlan, Kearney, Phelps | 31 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.